MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-128
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Numbness (2415); Swelling/ Edema (4577)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Pt.Called and reported that; the part that was replaced is no good.It's giving me problems.It's been two or three years and the doctor keeps just denying it and he knows that it's not right.I can't even walk on my leg, it's numb from all the way down and i need somebody to verify this part to see if some of these parks have been recalled.I was told two years ago that one of them had been recalled and this is striker picture of this part that i was told that had been replaced several years ago.And it's reference # 626-9 dash 128 and the lot number 796-0320 to.And it's the femoral head lfit 3:40 pmtm above each one of those and it's strikers.And i would appreciate a call from somebody to verify something about if this was recalled or has it been recalled.It doesn't matter what year this guy told me.It had been several years i thought he said 2013 or 2015, but i was so excited.I was so upset when they told me it had been recalled and i just.I went to pieces.I need to know a fact about this.Hip and leg is swollen and hurts.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Pt.Called and reported that; the part that was replaced is no good.It's giving me problems.It's been two or three years and the doctor keeps just denying it and he knows that it's not right.I can't even walk on my leg, it's numb from all the way down and i need somebody to verify this part to see if some of these parks have been recalled.I was told two years ago that one of them had been recalled and this is striker picture of this part that i was told that had been replaced several years ago.And it's reference #(b)(4) and the lot number 796-0320 to.And it's the femoral head lfit 3:40 pmtm above each one of those and it's strikers.And i would appreciate a call from somebody to verify something about if this was recalled or has it been recalled.It doesn't matter what year this guy told me.It had been several years i thought he said 2013 or 2015, but i was so excited.I was so upset when they told me it had been recalled and i just.I went to pieces.I need to know a fact about this.Hip and leg is swollen and hurts.
 
Additional Manufacturer Narrative
An event regarding pain involving a metal head was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of medical records with a clinical consultant indicated "a patient underwent hemiarthroplasty for a displaced femoral neck fracture.The surgery and immediate postoperative course seemed uneventful.The preoperative and postoperative medical history were not provided for review.No radiographs were provided for review.The patient complains of pain, swelling, numbness and difficulty walking.There was an inquiry regarding recall of implants.Event confirmation: a femoral neck fracture and hemiarthroplasty can be confirmed.The patient complaints and assertion of device recall cannot be confirmed.Root cause: the root cause of the hemiarthroplasty was a displaced right femoral neck fracture.A root cause of the complaints cannot be ascertained as the events cannot be confirmed.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "a patient underwent hemiarthroplasty for a displaced femoral neck fracture.The surgery and immediate postoperative course seemed uneventful.The preoperative and postoperative medical history were not provided for review.No radiographs were provided for review.The patient complains of pain, swelling, numbness and difficulty walking.There was an inquiry regarding recall of implants.Event confirmation: a femoral neck fracture and hemiarthroplasty can be confirmed.The patient complaints and assertion of device recall cannot be confirmed.Root cause: the root cause of the hemiarthroplasty was a displaced right femoral neck fracture.A root cause of the complaints cannot be ascertained as the events cannot be confirmed.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
28MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19939786
Report Number0002249697-2024-01104
Device Sequence Number7332409
Product Code JDI
UDI-Device Identifier07613327013023
UDI-Public07613327013023
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number6260-9-128
Device Lot Number79603206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite